MAUDE Adverse Event Report: PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE

PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Model Number LAAC50
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a penditure laa exclusion system, the device moved after suboptimal device placement; the surgeon used an inferior approach to access and place the device onto the appendage and it looked like a good placement.The curved tip was pointing toward the atrium.Then the rest of the procedure took place.At the end of the procedure, the anesthesiologist saw flow and asked the surgeon if the clip was deployed.When checking the echo, they noticed that the clip had slipped about halfway down the appendage.The surgeon recaptured the device and placed it again in an appropriate manner.The clip moved again (it was placed in one area, and it ended up in another place).The surgeon asked for, and placed, a competitor¿s clip (using the same size) with no issues.The surgeon commented that the procedure was a redo and that the patient had pericarditis, which may have affected the performance of the clip.The estimated total number of actuations was 3 times and recapture 1 time.A sizer was used to determine the correct size of the device.The device was replaced prior to closure of the patient.It was reported that the operating room time was increased by about 5 total minutes due to the device issue.There was no adverse patient effect associated with this event.Medtronic received additional information that the issue was identified during the case.When the customer performed the echo, the patient was not closed up.The customer used the sizer to select the device type.The curved tip was pointing toward the atrium.At the end of the procedure, the anesthesiologist saw flow and asked the surgeon if the clip was deployed.They then went back in and re-deployed the device.It was noted that there may not have been enough tissue in the device, based on location and patient anatomy.It was also noted that there may have been resistance when pulling back the handle if the clip was not fully deployed.There is a potential this was an incomplete deployment, per the customer.Different size clips were not used.The device was replaced with a competitor's device of the same size.It was asked but unknown whether the anatomy of the appendage was abnormal.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection showed no outward signs of any damage/assembly errors.The device was cleaned using a 10% bleach solution.The jaws were observed under magnification with no issues noted.Clamp force testing was performed which was within specifications.Reason for return was not confirmed.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PENDITURE LAA EXCLUSION SYSTEM
Common Device Name
LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21262890
Report Number2184009-2025-00071
Device Sequence Number4604109
Product Code PZX
UDI-Device Identifier00763000791476
UDI-Public00763000791476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberLAAC50
Device Catalogue NumberLAAC50
Device Lot NumberT3K059X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite